Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 54, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 21, 2018, 2:53 AM MST. It took effect at Dec 21, 2018, 8:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2018, 2:53 AM MST (09:53 UTC)
- In effect from
- Dec 21, 2018, 8:00 AM MST
- Expired
- Dec 21, 2018, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
825 WWUS75 KABQ 210953 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 253 AM MST Fri Dec 21 2018 ...STRONG WEST WINDS THIS AFTERNOON... .A strong segment of the jetstream will move over New Mexico today with stronger westerly winds mixing down to the surface for portions of the central highlands and Sangre de Cristo Mountains. Sustained winds of 25 to 35 mph with occasional gusts of 45 to 55 mph will be possible this afternoon. NMZ513>515-211700- /O.NEW.KABQ.WI.Y.0054.181221T1500Z-181222T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 253 AM MST Fri Dec 21 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 8 AM this morning to 8 PM MST this evening. * LOCATION...Northern, Southern, and East Slopes of the Sangre de Cristo Mountains. * WINDS...West 25 to 35 mph with occasional gusts of 45 to 55 mph. * TIMING...Winds will begin to strengthen late morning before peaking mid afternoon. Winds will calm after sunset. * VISIBILITY...No widespread visibility reductions are expected, however localized blowing dust will be possible near some open fields and other dust-prone areas. * LOCAL IMPACTS...Strong crosswinds are expected for north-south oriented roadways, including New Mexico Highways 518 and 434. This could create hazardous travel conditions for high profile vehicles. Lightweight and loose objects, such as holiday decorations, may blow around or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ523-211700- /O.NEW.KABQ.WI.Y.0054.181221T1800Z-181222T0000Z/ Central Highlands- 253 AM MST Fri Dec 21 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 11 AM this morning to 5 PM MST this afternoon. * LOCATION...Central Highlands. * WINDS...West 25 to 35 mph with occasional gusts from 45 to 50 mph. * TIMING...Winds will begin to strengthen near midday, peaking mid afternoon before subsiding after sunset. * VISIBILITY...No widespread visibility reductions are expected, however localized blowing dust will be possible near some open fields and other dust-prone areas. * LOCAL IMPACTS...Strong crosswinds are expected for north-south oriented roadways, including U.S. Highway 285. This could create hazardous travel conditions for high profile vehicles. Lightweight and loose objects, such as holiday decorations, may blow around or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
3 follow-up statements
718 WWUS75 KABQ 211654 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 954 AM MST Fri Dec 21 2018 ...STRONG WEST WINDS THIS AFTERNOON... .A strong segment of the jetstream will move over New Mexico later today with stronger westerly winds mixing down to the surface for portions of the central highlands and Sangre de Cristo Mountains. Sustained winds of 25 to 35 mph with occasional gusts of 45 to 55 mph will be possible this afternoon. NMZ513>515-220300- /O.CON.KABQ.WI.Y.0054.000000T0000Z-181222T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 954 AM MST Fri Dec 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * LOCATION...Northern, Southern, and East Slopes of the Sangre de Cristo Mountains. * WINDS...West 25 to 35 mph with occasional gusts of 45 to 55 mph. * TIMING...Winds will continue to strengthen late this morning before peaking mid afternoon. Winds will relax after sunset. * VISIBILITY...No widespread visibility reductions are expected, however localized blowing dust will be possible near some open fields and other dust-prone areas. * LOCAL IMPACTS...Strong crosswinds are expected for north-south oriented roadways, including New Mexico Highways 518 and 434. This could create hazardous travel conditions for high profile vehicles. Lightweight and loose objects, such as holiday decorations, may blow around or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ523-220000- /O.CON.KABQ.WI.Y.0054.181221T1800Z-181222T0000Z/ Central Highlands- 954 AM MST Fri Dec 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Central Highlands. * WINDS...West 25 to 35 mph with occasional gusts from 45 to 50 mph. * TIMING...Winds will begin to strengthen near midday, peaking mid afternoon before subsiding after sunset. * VISIBILITY...No widespread visibility reductions are expected, however localized blowing dust will be possible near some open fields and other dust-prone areas. * LOCAL IMPACTS...Strong crosswinds are expected for north-south oriented roadways, including U.S. Highway 285. This could create hazardous travel conditions for high profile vehicles. Lightweight and loose objects, such as holiday decorations, may blow around or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
233 WWUS75 KABQ 212357 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 457 PM MST Fri Dec 21 2018 ...STRONG WEST WINDS THIS EVENING... .A strong segment of the jetstream will continue over New Mexico this evening with stronger westerly winds mixing down to the surface for portions of the Sangre de Cristo Mountains. Sustained winds of 25 to 35 mph with occasional gusts of 45 to 55 mph will persist into the evening hours. NMZ523-220100- /O.EXP.KABQ.WI.Y.0054.000000T0000Z-181222T0000Z/ Central Highlands- 457 PM MST Fri Dec 21 2018 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Windy conditions will persist overnight across the central highlands, but speeds will be below advisory threshold. $$ NMZ513>515-220300- /O.CON.KABQ.WI.Y.0054.000000T0000Z-181222T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 457 PM MST Fri Dec 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * LOCATION...Northern, Southern, and East Slopes of the Sangre de Cristo Mountains. * WINDS...West 25 to 35 mph with occasional gusts of 45 to 55 mph. * TIMING...Strong winds persist, but will decrease later this evening. * VISIBILITY...No widespread visibility reductions are expected, however localized blowing dust will be possible near some open fields and other dust-prone areas. * LOCAL IMPACTS...Strong crosswinds are expected for north-south oriented roadways, including New Mexico Highways 518 and 434. This could create hazardous travel conditions for high profile vehicles. Lightweight and loose objects, such as holiday decorations, may blow around or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
922 WWUS75 KABQ 220302 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 802 PM MST Fri Dec 21 2018 NMZ513>515-220415- /O.EXP.KABQ.WI.Y.0054.000000T0000Z-181222T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 802 PM MST Fri Dec 21 2018 ...WIND ADVISORY HAS EXPIRED... Widespread strong winds have diminished across the Sangre de Cristo mountains early this evening. However, some localized strong and gusty northwest winds are possible along the east slopes for the rest of the evening before decreasing. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 21, 2:22 AM MST, 31 minutes earlier.
Area forecast discussion, Dec 21, 2:22 AM MST, 31 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 222 AM MST Fri Dec 21 2018 .SYNOPSIS... Dry with mostly above normal temperatures through Monday. A more active and chillier weather pattern will begin on Christmas and continue through next week. There will be four short wave troughs passing north or over NM, one each day through Monday. A storm will approach from the west Christmas Day with precipitation developing in the northwest. Widespread snow will be possible Christmas night into Wednesday night. Another storm could impact NM late next week. && .DISCUSSION... Today is the winter solstice, the shortest day of the year and the start of winter. But it will not feel like winter today, as high temperatures soar well above normal, 10 to 20 degrees, and be more like around Halloween. Winds will be a concern with breezy to windy conditions over the mountains and into the east. They will be strong enough for wind advisories in a few zones. It will be very dry with sunshine filtered by high clouds. Tonight will be partly cloudy as winds ease and temperatures stay above normal. A weak back door cold front will drop through northeast and east central NM later tonight. Another short wave trough will pass to our north Saturday, bringing some more wind, but no precipitation. Highs will be lower, especially in the east. A third trough will cross NM Sunday, with additional cooling behind a surface cold front. The trough will be moisture starved, and at best may develop some snow flurries over Mount Taylor. Monday will mark the fourth short wave trough, passing just to our north, perhaps setting off a snow shower over the northern San Juan Mountains near the CO border. Those dreaming of a white Christmas may have to wait until Christmas night and beyond, unless you live in northwest NM. A storm arriving in northern CA Monday will dive southeast and deepen, with a closed low forming Christmas Eve. Models have the position of the closed low in different places Christmas Day, but end up bringing a closed low over NM Christmas night and Wednesday, with the CMC model 12 to 18 hours slower. Precipitation will start in the far northwest Christmas Morning and begin to spread south and east in the afternoon, still mostly over the mountains. It will be all snow in the mountains, with lowland rain showers mixing with snow late Christmas Day. Highs will be close to normal in the west and a little above in the east. Snow will spread east Christmas Night and Wednesday, mixing with rain in the Middle Rio Grande Valley, with mostly rain on the east central plains and Chaves County Wednesday. Snow will linger over the west and north Wednesday night. Another storm from the Pacific Northwest will dive southeast toward NM late next week, bringing another chance for precipitation. CHJ && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT TODAY FOR THE EAST CENTRAL PLAINS AND THE NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOWPACK... The ridge of high pressure to our SW will begin to flatten with stronger westerly winds aloft setting up over New Mexico today. This will couple with a lee-side trough developing over the Northeast Plains of NM this afternoon, allowing for these dry westerly winds to mix to the sfc. Highs this afternoon will range from 10-15F above normal across the west and within the RGV, to 15-20F above normal across all of eastern NM. Much lower Td's aloft will accompany the westerly winds, further dropping RH into the low teens for a good chunk of the state. Only low level valley locales will likely stay near or above 20% today. There is still some uncertainty with how much mixing there will be, considering fairly low MixHgts of 1500- 3000' and depending how early the inversion breaks. Nevertheless, critical fire weather is still forecast for a significant portion of FWZ 103 Northeast Highlands and 108 East Central Plains. Winds will peak mid-afternoon with sustained winds 20-30mph with occasional gusts of 40-50mph possible. Again, winds may be lighter if the inversion does not break. Winds calm Friday night, with breezy-windy conditions returning to the Sangre's and Central Highlands again Saturday afternoon as another weak disturbance moves by. However, MinRHs are forecast to stay above critical levels. Calmer, more zonal flow is expected Sun and Mon on Xmas Eve. Models continue to show a significant change in the weather pattern starting late Xmas Day with the arrival of what could be a meaningful winter system. 24 && .AVIATION... 06Z TAF CYCLE VFR conditions prevail through the night with sct-BKN 200 moving in over western NM spreading east. Mtn wave activity will become more of a concern heading into the day Friday, specifically over the Sangre de Cristo's where strong westerlies aloft will begin to mix down to the higher terrain. A lee sfc trough will set up along the NM/CO border tomorrow afternoon, with some mixing of stronger westerlies aloft to lower elevations of central and eastern NM. However, high cloud cover limiting day-time heating and already low MixHgts will make forecasting just how strong the winds will get and what peak gusts will be observed a bit tricky. Winds calm Friday evening for most locations. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 51 26 48 20 / 0 0 0 0 Dulce........................... 50 21 48 11 / 0 5 0 0 Cuba............................ 52 27 48 19 / 0 0 0 0 Gallup.......................... 57 22 53 15 / 0 0 0 0 El Morro........................ 56 22 52 16 / 0 0 0 0 Grants.......................... 59 23 54 17 / 0 0 0 0 Quemado......................... 59 28 54 24 / 0 0 0 0 Glenwood........................ 64 35 62 32 / 0 0 0 0 Chama........................... 47 19 43 8 / 0 5 5 0 Los Alamos...................... 53 32 50 23 / 0 0 0 0 Pecos........................... 55 33 50 23 / 0 0 0 0 Cerro/Questa.................... 51 25 46 16 / 0 0 0 0 Red River....................... 44 21 38 10 / 0 0 0 0 Angel Fire...................... 47 16 41 5 / 0 0 0 0 Taos............................ 52 20 49 12 / 0 0 0 0 Mora............................ 58 31 50 18 / 0 0 0 0 Espanola........................ 57 28 53 20 / 0 0 0 0 Santa Fe........................ 54 33 50 22 / 0 0 0 0 Santa Fe Airport................ 55 28 53 18 / 0 0 0 0 Albuquerque Foothills........... 58 35 55 27 / 0 0 0 0 Albuquerque Heights............. 59 34 57 28 / 0 0 0 0 Albuquerque Valley.............. 60 29 59 25 / 0 0 0 0 Albuquerque West Mesa........... 58 33 58 28 / 0 0 0 0 Los Lunas....................... 61 26 60 21 / 0 0 0 0 Rio Rancho...................... 58 32 58 26 / 0 0 0 0 Socorro......................... 63 32 63 28 / 0 0 0 0 Sandia Park/Cedar Crest......... 54 33 52 25 / 0 0 0 0 Tijeras......................... 55 32 53 23 / 0 0 0 0 Moriarty/Estancia............... 60 28 56 19 / 0 0 0 0 Clines Corners.................. 56 32 51 22 / 0 0 0 0 Gran Quivira.................... 58 32 57 26 / 0 0 0 0 Carrizozo....................... 60 35 60 29 / 0 0 0 0 Ruidoso......................... 59 36 57 29 / 0 0 0 0 Capulin......................... 62 23 51 14 / 0 0 0 0 Raton........................... 63 25 55 14 / 0 0 0 0 Springer........................ 64 25 57 14 / 0 0 0 0 Las Vegas....................... 64 30 54 18 / 0 0 0 0 Clayton......................... 68 29 52 19 / 0 0 0 0 Roy............................. 65 28 54 17 / 0 0 0 0 Conchas......................... 71 32 59 23 / 0 0 0 0 Santa Rosa...................... 68 34 60 25 / 0 0 0 0 Tucumcari....................... 71 33 61 24 / 0 0 0 0 Clovis.......................... 69 35 64 25 / 0 0 0 0 Portales........................ 70 36 65 25 / 0 0 0 0 Fort Sumner..................... 70 35 65 23 / 0 0 0 0 Roswell......................... 70 34 70 31 / 0 0 0 0 Picacho......................... 68 39 66 32 / 0 0 0 0 Elk............................. 66 37 64 31 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 5 PM MST this afternoon for the following zones... NMZ103-108. Wind Advisory from 8 AM this morning to 8 PM MST this evening for the following zones... NMZ513>515. Wind Advisory from 11 AM this morning to 5 PM MST this afternoon for the following zones... NMZ523. && 40
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.